Ok so my blood sugar has been in the 300s and 400s! I changed my site for my pump twice and even gave myself a shot ! Why am i still not going down!? Im drinking tons of water and doing everything i can but nothing is working! I really need help
Hei! I had my number for a week above 14mmol/l. And I still don't know why. I changed my shots and places and i even tought about changing my name :D
And one day I got my sugars back under 10 and now they are between 4 and 12. I can't get it much better :S Sometimes it just is the way it is. You might have some kind of extra stress at work or school? I had my private life stress... and i blame that for it.
First, what did you eat in the last 24 hours? Sometimes numbers can take a day or two , to come back down. If it does not go down after the next shot, I would call your endo. The only other thing to do is exercise if you can. Also, sometimes, when I am bringing dow a high number my ratio changes on how many units I need to come down, and it is closer than the original calculation. My ratio is usually 1 unit for every 80 mg I am trying to bring down. So I will lower it to maybe 75. Keep trying. Hope that helps.
Have you changed your insulin? When I have unexplained highs, I always try a new vial of insulin. Hope that they come down soon!
- Do you have a cold?
- If you are menstruating, you can also experience highs and insulin resistance during your period. For me it is usually during days 20-28 (before my period starts). Other people experience it during their period.
Arrrghh, the frustration! I do what Kristin mentioned. I’ve returned vials of insulin to the pharmacy & they’ve given me new ones with no questions asked. I try to get a new vial with a different lot number, but that’s not always possible. Correcting by injection is the way to go.
I can only talk about my own experience, which is that when I couldn't reduce 300's, 400's, then 500's and HI on my meter, I was sliding into a coma. My new endo told me to call him if I ever go above 300 and can't get it down. And if I can't reach him, to go to the ER.
I didn't know when to ask for help, but NOW I do. I don't know what your endo says, but maybe you should call him in the morning -- I don't want to see you experience what I did!
Could it be the end of the " honeymoon period " for you and you require more insulin ? Maybe use the temp bolus for say 5 hours ( during the day …at 50 percent more than usual …I am guessing here ) I don’t know , how cold it is in your part of the world ( I think you have snow…lots ? ) I require more insulin when temp drops .
Yes, a call into your endo if you blood sugar doesn’t come down is a good idea!
Take a correction with a syringe if you can, but be sure to write it down since you don’t have the pump’s memory. You don’t want to do a lot of stacking with insulin on board, since the insulin may suddenly take effect and leave you really low. I’ve had insulin that was losing strength suddenly start taking effect hours later. If/when you call your endo, they’ll want to know exactly how much you have taken from each vial, and when.
Hi, Nicolette. I think I commented a few hours late, but I hope you’re OK today. Let us know how you’re doing, and I hope you’ll be well for New Year’s.